I started the Augmentin yesterday afternoon, and not only did I NOT spike, but my BGs actually went down to 44 (after drinking tons of water and other glucose lowering fluids)
I had no issues with it overnight, and my BGs have been in perfect target range (while I am on a TB of 130% ) (60s - 90s)
so for anyone out there, imho, from my experience, Augmentin does not cause BG spikes.
@Eric mentioned that I might expect to spike from taking the Augmentin. I just want to report that not only did I NOT go high from it, but my BG went down to 44 after drinking (too much) water and other glucose lowering fluids. (Thank god for those incredible Chocolate Truffles )
I am expected to start feeling better after about 72 more hours when the Augmentin really starts doing its job. however, I am on a twice a day, 7 day course of it and was told that even if I am feeling better after the 72 hours, I should not do so much until I finish the full course of the med.
I am so afraid that I have forgotten how to swim
in the meantime, I am in bed taking Benadryl, Tylenol, and Flonase and on a 130%TB. my BGs are in perfect target range now (60s - 90s ).
(and we are so glad that my husband has not caught it from me)
PS: and btw, he has been an absolute angel going out and shopping for me even though its been cold and raining in Bklyn.
I have a hard time remembering all the names of stuff, because family members and I have taken various things like that over the years, and I can’t remember what is what anymore! So I could not remember if I had taken it, or if it was a family member who had taken it.
But if it is not causing you spikes, that’s great to know. And we can reference that for others who use it. So that is great! Thanks!
I am so happy when we are able to share with one another all the different experiences we have taking and doing things. as you said @Eric, referencing things can really be helpful, and, as always, I am so glad to be helpful.
I don’t know if this is an issue for you, but I know for many diabetic women, getting a diflucan script along with an antibiotic one is key. If you’re prone to yeast infections at all, I might ask for a script. My PCP has suggested taking one a few days into the course and one after it ends. She says she offers it to any woman she prescribes antibiotics to, since it’s not just the diabetics for whom antibiotics tend to mess up microbial balance. Like @Sam suggested, I also like taking probiotics following any antibiotic use (more important after you’ve finished the course than during though, since taken at the same time, the antibiotic will continue kill a lot of them off), but eating yogurt and other foods with live cultures can also do the trick.
Thank you for posting this. its info all women should benefit from.
I eat a lot of yogurt and take probiotics and have never had a problem with contracting yeast infections. a long time ago I would have, but since all the live cultures keeping my gut healthy, this is something I no longer worry about.